Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 8, 2021, 4:05 PM EDT for Hocking County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 8, 2021, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 124 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765
WWUS81 KILN 082005
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
405 PM EDT Thu Jul 8 2021
OHZ074-082030-
Hocking OH-
405 PM EDT Thu Jul 8 2021
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN HOCKING
COUNTY UNTIL 430 PM EDT...
At 405 PM EDT, radar indicated a cluster of strong thunderstorms
near Logan, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Logan, Nelsonville, Hide-A-Way Hills, Murray City, Enterprise,
Gibisonville, Union Furnace, Rockbridge, Haydenville, Lake Logan
State Park, Oreville and Carbon Hill.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3947 8217 3947 8228 3941 8229 3949 8263
3956 8263 3956 8262 3961 8262 3960 8250
3965 8249 3964 8238 3960 8238 3959 8226
3956 8226 3955 8216
TIME...MOT...LOC 2005Z 270DEG 20KT 3954 8253
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:54 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 8, 3:54 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 354 PM EDT Thu Jul 8 2021 .SYNOPSIS... A cold front will pass through the area this evening providing showers and storms. High pressure will bring dry and cooler weather on Friday before another frontal system returns stormy weather to the forecast this weekend. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Surface cold front draped from northwest Ohio back through southern Illinois will continue to slowly sag southeast this evening into tonight just ahead of a digging mid- level trough. Showers and storms will continue along and ahead of the front this evening, with coverage and intensity waning heading toward midnight. While radar trends seem to indicate less intensity moving forward, have held PoPs in the likely category for a few more hours due to boundary interactions from convection currently moving east out of Indiana. Will also keep mention of potential for strong to damaging winds in the HWO based on these storms in Indiana. Confidence is decrease in this scenario however. Temperatures will start to drop tonight behind the front, with low temperatures reaching the low 60s northwest to upper 60s southeast. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Surface high pressure will usher in cooler weather and lower dewpoints Friday into Friday night. Meanwhile the cold front, which will stall over the Tennessee Valley Friday, will return northeast as a warm front late in the short term period. First signs of this will be increasing high clouds late Friday night as west-southwest flow brings warm moist air back toward the Ohio Valley. High temperatures will range from the mid 70s northwest to low 80s southeast on Friday, with lows dipping into the low 60s Friday night. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Short wave energy digging down across the upper Midwest will help an upper level low develop over the central Plains Sunday into Monday. At the surface, an associated surface low will lift slowly north across the mid Mississippi Valley Saturday and Sunday while a warm front extending southeast from the low pivots slowly north across the Ohio Valley Region. Increasing southwesterly low level flow ahead of the low will lead to good moisture transport up into our area with PWs pushing up to around 150 percent of normal through the weekend. Good convergence associated with the front will lead to an increasing chance of showers and thunderstorms southwest to northeast across our area Saturday into Saturday night. Heavy rainfall will be possible at times and depending on how progressive the front is, we may end up with some hydro issues Saturday into Sunday. The upper level low will then shift slowly north across the western Great Lakes Monday into Tuesday with our area remaining in persistent moist, southwest flow. This will lead to continued chances for diurnally enhanced showers and thunderstorms. The flow aloft will then transition to a somewhat more progressive westerly pattern Wednesday into Thursday but it will still be tough to rule out at least some lower end chances for pcpn through the end of the long term period given the potential for some embedded mid level short waves moving through in the flow. High temperatures on Saturday will only be in the mid 70s to around 80s degrees. We will then warm back up through next week with highs by mid week back into the mid to possibly upper 80s. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... Thunderstorms ongoing near DAY/CMH/LCK terminals to start the TAF period, with activity moving toward CVG/LUK/ILN over the next couple of hours. A few of the strongest storms will likely produce locally strong wind gusts, so will continue to monitor closely to add these to the TAFs at the appropriate terminals. Otherwise, high-res guidance now focusing on this convection reaching an intensity peak this afternoon and early evening, then decreasing a bit heading into the late evening. Cold front passes through with a wind shift to the northwest after midnight, followed by potential for MVFR clouds to develop and linger Friday morning. .OUTLOOK...Thunderstorms possible Saturday through Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Hogue SHORT TERM...Hogue LONG TERM...JGL AVIATION...Hogue
Hazardous weather outlook, Jul 8, 5:29 AM EDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 529 AM EDT Thu Jul 8 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-090930- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 529 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms will cross the area today and this evening. A few strong to severe storms are likely with the primary threat being damaging wind and locally heavy rainfall possibly causing minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 8, 1:39 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM FLOOD 2 N CONNERSVILLE 39.69N 85.14W
07/08/2021 FAYETTE IN 911 CALL CENTER
HIGH WATER WAS REPORTED ACROSS STATE ROUTE 1.
&&Special weather statement, Jul 8, 1:40 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
140 PM EDT Thu Jul 8 2021
INZ058-059-066-081815-
Fayette IN-Union IN-Franklin IN-
140 PM EDT Thu Jul 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FRANKLIN
COUNTY IN SOUTHEASTERN INDIANA...SOUTHERN UNION AND SOUTHEASTERN
FAYETTE COUNTIES IN EAST CENTRAL INDIANA UNTIL 215 PM EDT...
At 139 PM EDT, radar indicated strong thunderstorms along a line
extending from near Connersville to 11 miles southwest of Liberty to
6 miles northwest of Brookville, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Brookville, Liberty, West College Corner, Salem, Blooming Grove,
Metamora, Dunlapsville, Alquina, Whitewater State Park,
Charlottesville, Goodwins Corner, Mounds State Recreation Area,
Billingsville, Cottage Grove, Mixersville, Nulltown and Everton.
Those attending Union County Bicentennial events are in the path of
these storms and should prepare for the expected weather conditions.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3966 8482 3941 8482 3945 8518 3952 8517
3962 8517
TIME...MOT...LOC 1739Z 268DEG 22KT 3960 8511 3954 8510 3949 8510Special weather statement, Jul 8, 2:17 PM EDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Wilmington OH 217 PM EDT Thu Jul 8 2021 OHZ070-077-081845- Hamilton OH-Butler OH- 217 PM EDT Thu Jul 8 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HAMILTON AND WESTERN BUTLER COUNTIES UNTIL 245 PM EDT... At 217 PM EDT, radar indicated strong thunderstorms along a line extending from Oxford to 7 miles north of Harrison, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Locations impacted include... Hamilton, Fairfield, Oxford, Forest Park, Springdale, Ross, Seven Mile, Williamsdale, Dunlap, Darrtown, Greenhills, Reily, New Miami, Millville, Scipio, Jacksonburg, Mount Healthy Heights, Collinsville, Pleasant Run Farm and Mcgonigle. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3951 8482 3954 8449 3925 8450 3933 8482 TIME...MOT...LOC 1817Z 284DEG 24KT 3950 8477 3935 8478
Special weather statement, Jul 8, 2:45 PM EDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Wilmington OH 245 PM EDT Thu Jul 8 2021 OHZ070-071-077-081915- Hamilton OH-Warren OH-Butler OH- 245 PM EDT Thu Jul 8 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HAMILTON...EASTERN BUTLER AND WESTERN WARREN COUNTIES UNTIL 315 PM EDT... At 245 PM EDT, radar indicated strong thunderstorms along a line extending from near Seven Mile to Dunlap, moving east at 20 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Locations impacted include... Hamilton, Middletown, Fairfield, Mason, Forest Park, Springboro, Sharonville, Monroe, Blue Ash, Loveland, Trenton, Franklin, Springdale, Montgomery, Carlisle, South Middletown, West Chester, Ross, Seven Mile and Williamsdale. This includes the following Interstates... I-71 in Ohio between mile markers 18 and 22. I-75 in Ohio between mile markers 16 and 38. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3957 8456 3956 8421 3926 8431 3930 8467 TIME...MOT...LOC 1845Z 273DEG 18KT 3954 8451 3931 8461
Local storm report, Jul 8, 2:48 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM TSTM WND DMG 1 SSE LAUREL 39.49N 85.18W
07/08/2021 FRANKLIN IN 911 CALL CENTER
COUPLE OF TREES DOWN NEAR US 52 IN LAUREL
&&
MECSpecial weather statement, Jul 8, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
405 PM EDT Thu Jul 8 2021
OHZ074-082030-
Hocking OH-
405 PM EDT Thu Jul 8 2021
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN HOCKING
COUNTY UNTIL 430 PM EDT...
At 405 PM EDT, radar indicated a cluster of strong thunderstorms
near Logan, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Logan, Nelsonville, Hide-A-Way Hills, Murray City, Enterprise,
Gibisonville, Union Furnace, Rockbridge, Haydenville, Lake Logan
State Park, Oreville and Carbon Hill.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3947 8217 3947 8228 3941 8229 3949 8263
3956 8263 3956 8262 3961 8262 3960 8250
3965 8249 3964 8238 3960 8238 3959 8226
3956 8226 3955 8216
TIME...MOT...LOC 2005Z 270DEG 20KT 3954 8253The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:15 PM EDT | Special Weather Statement | ILN | Union | 30 min |
| Jul 7, 9:19 PM EDT | Special Weather Statement | ILN | Delaware | 26 min |
| Jul 8, 2:17 PM EDT | Special Weather Statement | ILN | Butler | 28 min |
| Jul 8, 2:45 PM EDT | Special Weather Statement | ILN | Butler | 30 min |
| Jul 8, 4:27 PM EDT | Special Weather Statement | ILN | Hocking | 33 min |
| Jul 8, 5:33 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin | 31 min |
| Jul 8, 6:06 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 24 min |
| Jul 8, 6:30 PM EDT | Special Weather Statement | ILN | Gallatin, Grant, Owen | 30 min |
| Jul 8, 11:59 AM EDT | Special Weather Statement | ILN | Fayette | 31 min |
| Jul 8, 12:52 PM EDT | Areal Flood Advisory | ILN | Fayette | 3 hr |
| Jul 8, 1:06 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin | 39 min |
| Jul 8, 1:40 PM EDT | Special Weather Statement | ILN | Union | 35 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.